Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 199, NWS Memphis, TN

September 13, 2001Hardin County, McNairy County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Sep 13, 2001, 2:32 AM CDT for Hardin County, McNairy County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 13, 2001, 2:32 AM CDT (07:32 UTC)
Expired
Sep 13, 2001, 3:15 AM CDT
In force
43 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Hardin County, TN, McNairy County, TN

The radar

The Memphis radar (KNQA), 140 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1772 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1772 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1588 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WUUS54 KMEG 130733
SVRMEM
TNC071-109-130815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
232 AM CDT THU SEP 13 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARDIN COUNTY IN SOUTHWEST TENNESSEE
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 315 AM CDT.

* AT 227 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  SALTILLO...MOVING SOUTHWEST AT 20 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 315 AM CDT INCLUDE...
  MILLEDGEVILLE...
  MORRIS CHAPEL...
  CRUMP...
  ADAMSVILLE...
  STANTONVILLE...BETHEL SPRINGS...

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING.

.HAIL UP TO NICKEL SIZE ANS WINDS INM EXCESS OF 60 MPH HAVE BEEN     
 REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE             
 STORM...MOVE INDOORS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3534 8810 3549 8823 3525 8870 3505 8853

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 8:31 PM CDT, 6 hours 1 minute earlier.

Area forecast discussion, Sep 12, 8:31 PM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
831 PM CDT WED SEP 12 2001

ISOLD SHRAS OVR N MS HAVE DSIPTD WITH SUNSET. AFTN CU HAVE ALSO DSIPT
LEAVING SKIES MOSTLY CLEAR. INVERTED SFC TROF EXTENDED FROM THE GULF
COAST TO NRN MS TO THE TN RIVER. SFC DEWPOINTS IN THE LOWER 70S
SOUTH AND EAST OF THE TROF WHILE READINGS IN THE UPPER 50S TO THE
NORTH AND WEST. WL ADD A COUPLE OF DEGREES TO LOW TEMPS ACRS NE MS
DUE TO HIER DEWPOINTS.

.MEG...NONE.
SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 2:00 AM CDTSevere Thunderstorm WarningMEGDecatur, Hardin30 min
Sep 13, 3:19 AM CDTSevere Thunderstorm WarningMEGMcNairy26 min
Sep 13, 4:16 AM CDTSevere Thunderstorm WarningMEGHardeman29 min
Sep 13, 4:31 AM CDTTornado WarningMEGFayette29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.